# SDR CA080711002

- Difficulty date: July 9, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Swrngn SA227AC
- Aircraft time: 27,236 hours
- Engine: Garrtt TPE33111U
- Propeller: Mcauly 4HFR34C652
- System (JASC): 3451 · DME/TACAN System
- Part: Indicator
- Part number: 6221234013
- Condition: Burned
- Location: Dme
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

(CAN) ON APPROACH THE CREW REPORTED A LOUD POP WHICH WAS FOLLOWED BY AN ELECTRICAL ODOR AND THE DME WENT OFF LINE. THE CREW SHUT DOWN ALL NON-ESSENTIAL AVIONICS AND CONTINUED WITHOUT INCIDENT. THE ACFT WAS THEN POSITIONED AT THE HANGAR WHERE MX REMOVED AND CARRIED OUT AN INSPECTION ON THE DME INDICATOR. UPON A CLOSER LOOK IT WAS NOTICED THAT THE CAPACITOR HAD FAILED. IT WAS DETERMINED THAT THE INDICATOR WAS THE SOURCE OF THE PROBLEM.
